MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens device evaluation: the lens was returned in liquid in a vial.Visual inspection of the returned product found a piece of one haptic torn off and missing.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon attempted to insert a cc4204a collamer single piece lens, +17.0 diopter, but noted the lens was torn.The lens was partially inserted into the eye and was removed with no patient injury.The backup lens was implanted with no problem.The reporter stated the lens was most likely torn during loading but the cause was unknown.
 
Additional Manufacturer Narrative
A work order search was performed.No similar complaints found.Claim# (b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6853788
Report Number2023826-2017-01414
Device Sequence Number11069637
Product Code HQL
UDI-Device Identifier00841542102339
UDI-Public00841542102339
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR